... past 2 years as per my Dr.'s recommendation for migraine prevention. I'm wondering the long term affects of this medication
I would be concerned about the long term use of Aleve and Naprelan (naproxen) for your migraines.
Given the frequency at which you are taking these has your doctor ever suggested you start taking a prophylactic (preventative) migraine treatment? They are very effective in reducing the number of attacks, and in your case warranted.
The major long term side effects of Nonsteroidal Anti-inflammatory Drugs (NSAID) like Naproxen are related to their effects on the stomach and bowels (gastrointestinal system) Approximately 15% of patients on long-term NSAID treatment develop a peptic ulcer (ulceration of the stomach and duodenum). Even though many of these patients with ulcers do not have symptoms and are unaware of their ulcers, they are at risk of developing serious ulcer complications such as bleeding or perforation of the stomach.
See the link below for more information on Migraines and drugs used to reduce migraine attacks.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2010 • 1 answer
Posted 29 Dec 2010 • 2 answers
Posted 11 Aug 2011 • 2 answers
Posted 27 Aug 2011 • 1 answer
Posted 14 Dec 2011 • 1 answer